MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012270-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Air Embolism (1697); Angina (1710); Non specific EKG/ECG Changes (1817); Hypoxia (1918)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a stenosed lesion in the anterior interventricular artery.The 2.0 x 20 mm rx mini trek balloon dilatation catheter was advanced to the target lesion; however, during the first inflation it was noted the balloon was leaking contrast and small air bubbles were noted in the circumflex artery.The patient experienced chest pain, change in ecg, and desaturation.A guide was advanced and contrast was injected in the circumflex to remove the air bubbles.Another balloon catheter was used to complete the procedure.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was not confirmed; however, a tear and a leak in the outer member was noted during return analysis which is likely what was perceived as the reported balloon rupture as the device leaked and would not hold pressure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the noted tear and leak in the outer member and unexpected medical intervention appear to be related to operational context.The reported patient effects of angina and air embolism are listed in the coronary dilatation catheters (cdc), trek/mini trek rx, instructions for use as known patient effects.A conclusive cause for the reported patient effects of hypoxia, angina, air embolism and nonspecific ekg/ecg changes and the relationship to the device, if any, cannot be determined.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis was unable to confirm a balloon rupture.The returned device analysis noted a leak in the catheter proximal shaft area, proximally from guidewire notch.The leak area was visually inspected, and the outer member was noted to be torn, proximally from guidewire notch.In this case, it is likely that the balloon dilatation catheter (bdc) was inadvertently mishandled during preparation and/or during advancement such that the outer member became damaged (torn), leaked during attempts to inflate the device, and subsequently gave the impression of a balloon rupture.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22232320
Report Number2024168-2025-06217
Device Sequence Number15713861
Product Code LOX
UDI-Device Identifier08717648138164
UDI-Public(01)08717648138164(17)280131(10)50220G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012270-20
Device Catalogue Number1012270-20
Device Lot Number50220G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown